IJPAM: Volume 119, No. 1 (2018)




S. Delbin Prema$^1$, C. Jayasekaran$^2$
$^1$Department of Mathematics
RVS Technical Campus - Coimbatore
Coimbatore, 641402, Tamil Nadu, INDIA
$^2$Department of Mathematics
Pioneer Kumaraswamy College
Nagercoil, 629003, Tamil Nadu, INDIA


For two vertices $u$ and $v$ of a connected graph $G$, the set $I_D[u, v]$ consists of all those vertices lying on $u-v$ detour in $G$. Given a set $S$ of vertices of $G$, the union of all sets $I_D[u, v]$ for $u, v \in S$ is denoted by $I_D[S]$. A detour convex set $S$ satisfies $I_D[S] = S$. The detour convex hull $[S]_D$ of $S$ is the smallest detour convex set containing $S$. The detour hull number $d_h(G)$ is the minimum cardinality among the subsets $S$ of $V$ with $[S]_D = V$. In this paper, we introduce and study the detour irredundant number of a graph. A set $S$ of vertices of $G$ is a detour irredundant set if $u \notin I_D[S -\{u\}]$ for all $u \in S$ and the maximum cardinality of a detour irredudant set is its detour irredundant number $dir(G)$ of $G$. We determine the detour irredundant number of certain standard classes of graphs. Certain general properties of these concepts are studied. We characterize the classes of graphs of order $n$ for which $dir(G) = n$ or $dir(G) = n-1$ or $dir(G) = n - 2$, respectvely. We prove that for any integers $a$ and $b$ with $2 \leq a \leq b$, there exists a connected graph $G$ such that $d_h(G)=a$ and $dir(G)=b$. We also prove that for integers $a,b$ and $k\geq 2$ with $a< b\leq 2a$, there exists a connected graph $G$ with $rad_D(G)=a, diam_D(G)=b$ and $dir(G)=k$.


Received: March 20, 2017
Revised: June 5, 2018
Published: June 5, 2018

AMS Classification, Key Words

AMS Subject Classification: 05C12
Key Words and Phrases: detour convex set, extreme vertex, detour hull number, detour irredundant sets, detour irredundant number

Download Section

Download paper from here.
You will need Adobe Acrobat reader. For more information and free download of the reader, see the Adobe Acrobat website.


F. Buckley and F. Harary, Distance in Graphs, Addison-Wesley, ReadingMA, (1990).

G. Chartrand and P. Zhang, Introduction to Graph Theory, Tata McGraw- Hill Edition, New Delhi,2006.

How to Cite?

DOI: 10.12732/ijpam.v119i1.4 How to cite this paper?

International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2018
Volume: 119
Issue: 1
Pages: 53 - 62

Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).